Alert archive / Connecticut / River Flood Warnings in 2008
River Flood Warning 24, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this river flood warning at Mar 10, 2008, 9:08 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Massachusetts. It took effect at Mar 10, 2008, 10:33 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2008, 9:08 PM EDT (01:08 UTC)
- In effect from
- Mar 10, 2008, 10:33 PM EDT
- Expired
- Mar 11, 2008, 9:51 AM EDT
- In force
- 11 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- Minor
The radar
The Boston radar (KBOX), 121 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Connecticut River at Thompsonville (TMVC3). The gauge peaked at 15.03 ft at Mar 11, 2008, 4:00 AM EDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01184000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KBOX 110108 FLWBOX BULLETIN...IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TAUNTON MA 908 PM EDT MON MAR 10 2008 ...THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN CONNECTICUT... CONNECTICUT RIVER AT THOMPSONVILLE AFFECTING HARTFORD COUNTY DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. CTC003-MAC013-111308- /O.NEW.KBOX.FL.W.0024.080311T0233Z-080312T0900Z/ /TMVC3.1.ER.080311T0233Z.080311T0600Z.080311T0900Z.NO/ 908 PM EDT MON MAR 10 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A * FLOOD WARNING FOR THE CONNECTICUT RIVER AT THOMPSONVILLE. * UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 PM MONDAY THE STAGE WAS 4.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 5.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 5.1 FEET AROUND MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 5.0 FEET...LOWLAND FLOODING WILL BEGIN ALONG THE CONNECTICUT RIVER NEAR THOMPSONVILLE. $$
2 follow-up statements
000 WGUS81 KBOX 110937 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 537 AM EDT TUE MAR 11 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN CONNECTICUT...MASSACHUSETTS AND NEW HAMPSHIRE... FARMINGTON RIVER AT SIMSBURY AFFECTING HARTFORD COUNTY NASHUA RIVER AT EAST PEPPERELL AFFECTING MIDDLESEX...WORCESTER AND HILLSBOROUGH COUNTIES ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS IN CONNECTICUT...MASSACHUSETTS... CONNECTICUT RIVER AT THOMPSONVILLE AFFECTING HARTFORD AND HAMPDEN COUNTIES CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES ASSABET RIVER AT MAYNARD AFFECTING MIDDLESEX AND WORCESTER COUNTIES CHARLES RIVER AT DOVER AFFECTING MIDDLESEX AND NORFOLK COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN CONNECTICUT...MASSACHUSETTS.. CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES CONCORD RIVER AT LOWELL AFFECTING MIDDLESEX COUNTY RIVERS AND STREAMS THAT ARE IN FLOOD ACROSS SOUTHERN NEW ENGLAND HAVE CRESTED OR ARE NEAR CREST. THE EXCEPTION TO THIS WAS THE LOWER CONNECTICUT RIVER...WHICH IS IN FLOOD AND CONTINUES TO RISE. A MAINLY DRY WEATHER PATTERN IS FORECAST FOR THE NEXT SEVERAL DAYS...WHICH WILL ALLOW RIVERS AND STREAMS TO RECOVER FROM THE HEAVY RAINS THIS PAST WEEKEND. ANY PRECIPITATION THROUGH TONIGHT WILL BE VERY LIGHT...AND IN THE FORM OF LIGHT SNOW OR FLURRIES. AN ORDERLY SNOWMELT SCENARIO IS EXPECTED...WITH TEMPERATURES ABOVE FREEZING TODAY AND BELOW FREEZING TONIGHT. THIS WILL LIMIT THE AMOUNT OF RUNOFF FROM SNOW MELT CONTRIBUTION. A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. CTC003-111007- /O.CAN.KBOX.FL.W.0015.000000T0000Z-080311T2341Z/ /SIMC3.1.ER.080309T1145Z.080310T0545Z.080311T0230Z.NO/ 537 AM EDT TUE MAR 11 2008 THE FLOOD WARNING IS CANCELLED FOR THE FARMINGTON RIVER AT SIMSBURY. * AT 4:30 AM TUESDAY THE STAGE WAS 11.4 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 10:30 PM MONDAY. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.7 FEET BY TOMORROW MORNING. * IMPACT...AT 12.0 FEET...FLOODING BEGINS ON RIVERSIDE ROAD IN SIMSBURY. FLOODING ALSO BEGINS ALONG OLD BRIDGE AND DRAKE HILL ROADS. $$ MAC017-027-NHC011-111007- /O.CAN.KBOX.FL.W.0021.000000T0000Z-080311T1227Z/ /DNSM3.1.ER.080310T0115Z.080310T1530Z.080311T0715Z.NO/ 537 AM EDT TUE MAR 11 2008 THE FLOOD WARNING IS CANCELLED FOR THE NASHUA RIVER AT EAST PEPPERELL. * AT 4:30 AM TUESDAY THE STAGE WAS 7.9 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 3:15 AM TUESDAY. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.5 FEET BY TOMORROW MORNING. * IMPACT...AT 8.0 FEET...MINOR LOWLAND FLOODING IS LIKELY ALONG THE RIVER FROM EAST PEPPERELL DOWNSTREAM THROUGH HOLLIS. $$ CTC003-MAC013-112137- /O.EXT.KBOX.FL.W.0024.000000T0000Z-080312T1200Z/ /TMVC3.1.ER.080311T0753Z.080311T0515Z.080311T1200Z.NO/ 537 AM EDT TUE MAR 11 2008 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT THOMPSONVILLE. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:40 AM TUESDAY THE STAGE WAS 5.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE LATER THIS MORNING. * IMPACT...AT 5.0 FEET...LOWLAND FLOODING WILL BEGIN ALONG THE CONNECTICUT RIVER NEAR THOMPSONVILLE. $$ CTC003-007-112136- /O.EXT.KBOX.FL.W.0019.000000T0000Z-000000T0000Z/ /HFDC3.1.ER.080310T0115Z.080311T1400Z.000000T0000Z.NO/ 537 AM EDT TUE MAR 11 2008 ...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT HARTFORD. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 4:30 AM TUESDAY THE STAGE WAS 18.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE TODAY...AND IS EXPECTED TO CREST NEAR 19.0 FT THIS AFTERNOON. * IMPACT...AT 20.0 FEET...FLOODING IS EXPECTED ALONG THE RIVER IN PORTIONS OF WETHERSFIELD...GLASTONBURY...ROCKY HILL AND CROMWELL. THE HIGH WATERS AND SWIFT FLOWS WILL DISRUPT SOME CROSS RIVER FERRY SERVICES. UPSTREAM OF HARTFORD...FLOODING WILL CONTINUE TO AFFECT PORTIONS OF WINDSOR. IMMEDIATE RIVER ROADS MAY BECOME IMPASSABLE IN ALL OF THESE COMMUNITIES. $$ MAC017-027-112136- /O.EXT.KBOX.FL.W.0011.000000T0000Z-080312T1800Z/ /MAYM3.1.ER.080308T2215Z.080309T1915Z.080312T1200Z.NO/ 537 AM EDT TUE MAR 11 2008 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE ASSABET RIVER AT MAYNARD. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1:15 AM TUESDAY THE STAGE WAS 5.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 5.0 FEET...MINOR LOWLAND AND BACKYARD FLOODING IS LIKELY ALONG REACHES OF THE RIVER IN MAYNARD...CONCORD AS WELL AS HUDSON. SEVERAL RIVER ROADS MAY ALSO BECOME COVERED IN WATER. $$ MAC017-021-112136- /O.EXT.KBOX.FL.W.0022.000000T0000Z-080312T1400Z/ /DOVM3.1.ER.080310T2215Z.080311T1200Z.080312T0600Z.NO/ 537 AM EDT TUE MAR 11 2008 THE FLOOD WARNING CONTINUES FOR THE CHARLES RIVER AT DOVER. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:30 AM TUESDAY THE STAGE WAS 5.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.1 FEET THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW. * IMPACT...AT 5.0 FEET...PEOPLE LIVING ALONG THE CHARLES RIVER SHOULD PREPARE FOR FLOODING OF LOW LYING AREAS ALONG THE RIVER. SUSCEPTIBLE LOCATIONS INCLUDE LOW LYING AREAS ALONG FISHER STREET IN NEEDHAM AND A SMALL AREA ON THE SOUTH NATICK AND WELLESLEY LINE ALONG RIVER STREET. $$ CTC003-007-112136- /O.CON.KBOX.FL.W.0020.000000T0000Z-000000T0000Z/ /MDDC3.1.ER.080310T0526Z.080312T0400Z.000000T0000Z.NO/ 537 AM EDT TUE MAR 11 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM TUESDAY THE STAGE WAS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE TODAY...AND IS EXPECTED TO CREST NEAR 11.0 FT LATE THIS EVENING. * IMPACT...AT 11.0 FEET...FLOODING CLOSES MOST OF MEADOW ROAD/RT 17A IN THE GILDERSLEEVE SECTION OF PORTLAND. FLOODING IMPACTS THE MIDDLETOWN MARINA AND MEADOW FARMS. IN CROMWELL...PORTIONS OF RIVER ROAD WILL BE CLOSED. IN ROCKY HILL...PARTS OF MEADOW ROAD WILL BE IMPASSABLE FOR A TIME. FLOODING CONTINUES ALONG THE RIVER SOUTHWARD THROUGH ESSEX. $$ MAC017-112136- /O.CON.KBOX.FL.W.0023.000000T0000Z-000000T0000Z/ /LCNM3.1.ER.080310T0430Z.080312T0600Z.000000T0000Z.NR/ 537 AM EDT TUE MAR 11 2008 THE FLOOD WARNING CONTINUES FOR THE CONCORD RIVER AT LOWELL. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 1:45 AM TUESDAY THE STAGE WAS 8.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE TODAY...AND IS EXPECTED TO CREST NEAR 8.2 FT LATE THIS EVENING. * IMPACT...AT 8.0 FEET...LOW LYING AREAS ALONG THE CONCORD RIVER WILL BE FLOODED. THE AREA MOST PRONE TO FLOODING IS A SMALL SECTION OF BILLERICA ALONG ELSIE AVENUE OFF RIVER STREET. $$
000 WGUS81 KBOX 111351 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 951 AM EDT TUE MAR 11 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN CONNECTICUT...MASSACHUSETTS... CONNECTICUT RIVER AT THOMPSONVILLE AFFECTING HARTFORD AND HAMPDEN COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN CONNECTICUT...MASSACHUSETTS.. CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES ASSABET RIVER AT MAYNARD AFFECTING MIDDLESEX AND WORCESTER COUNTIES CONCORD RIVER AT LOWELL AFFECTING MIDDLESEX COUNTY CHARLES RIVER AT DOVER AFFECTING MIDDLESEX AND NORFOLK COUNTIES DRY WEATHER WILL CONTINUE THROUGH MOST OF TONIGHT BEFORE WE START A SERIES OF SMALL PRECIPITATION EVENTS THAT MAY ULTIMATELY CULMINATE IN A LARGER SCALE AND HEAVIER PRECIPITATION EVENT THIS WEEKEND OR NEXT WEEK. ESSENTIALLY THEN...THE ACTIVE WEATHER PATTERN THAT HAS BEEN A NEAR CONSTANT THIS WINTER WILL CONTINUE THROUGH AT LEAST NEXT WEEK. THE CURRENT STATEMENT INDICATES SOME IMPROVEMENT IN MINOR FLOOD CONDITIONS ON THE CONNECTICUT RIVER. ANOTHER FLOOD STATEMENT PROVIDING THE LATEST INFORMATION ON THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. CTC003-MAC013-111421- /O.CAN.KBOX.FL.W.0024.000000T0000Z-080312T1200Z/ /TMVC3.1.ER.080311T0753Z.080311T0515Z.080311T0841Z.NO/ 951 AM EDT TUE MAR 11 2008 THE FLOOD WARNING IS CANCELLED FOR THE CONNECTICUT RIVER AT THOMPSONVILLE. * AT 9:30 AM TUESDAY THE STAGE WAS 4.7 FEET. * FELL BELOW FLOOD STAGE AT 4:41 AM TUESDAY. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.9 FEET BY TOMORROW MORNING. $$ CTC003-007-120151- /O.CON.KBOX.FL.W.0019.000000T0000Z-000000T0000Z/ /HFDC3.1.ER.080310T0115Z.080311T1400Z.000000T0000Z.NO/ 951 AM EDT TUE MAR 11 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT HARTFORD. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM TUESDAY THE STAGE WAS 18.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * IMPACT...AT 20.0 FEET...FLOODING IS EXPECTED ALONG THE RIVER IN PORTIONS OF WETHERSFIELD...GLASTONBURY...ROCKY HILL AND CROMWELL. THE HIGH WATERS AND SWIFT FLOWS WILL DISRUPT SOME CROSS RIVER FERRY SERVICES. UPSTREAM OF HARTFORD...FLOODING WILL CONTINUE TO AFFECT PORTIONS OF WINDSOR. IMMEDIATE RIVER ROADS MAY BECOME IMPASSABLE IN ALL OF THESE COMMUNITIES. $$ CTC003-007-120150- /O.CON.KBOX.FL.W.0020.000000T0000Z-000000T0000Z/ /MDDC3.1.ER.080310T0526Z.080312T0400Z.000000T0000Z.NO/ 951 AM EDT TUE MAR 11 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM TUESDAY THE STAGE WAS 10.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * IMPACT...AT 11.0 FEET...FLOODING CLOSES MOST OF MEADOW ROAD/RT 17A IN THE GILDERSLEEVE SECTION OF PORTLAND. FLOODING IMPACTS THE MIDDLETOWN MARINA AND MEADOW FARMS. IN CROMWELL...PORTIONS OF RIVER ROAD WILL BE CLOSED. IN ROCKY HILL...PARTS OF MEADOW ROAD WILL BE IMPASSABLE FOR A TIME. FLOODING CONTINUES ALONG THE RIVER SOUTHWARD THROUGH ESSEX. $$ MAC017-027-120150- /O.CON.KBOX.FL.W.0011.000000T0000Z-080312T1800Z/ /MAYM3.1.ER.080308T2215Z.080309T1915Z.080312T1200Z.NO/ 951 AM EDT TUE MAR 11 2008 THE FLOOD WARNING CONTINUES FOR THE ASSABET RIVER AT MAYNARD. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM TUESDAY THE STAGE WAS 5.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 5.0 FEET...MINOR LOWLAND AND BACKYARD FLOODING IS LIKELY ALONG REACHES OF THE RIVER IN MAYNARD...CONCORD AS WELL AS HUDSON. SEVERAL RIVER ROADS MAY ALSO BECOME COVERED IN WATER. $$ MAC017-120150- /O.CON.KBOX.FL.W.0023.000000T0000Z-000000T0000Z/ /LCNM3.1.ER.080310T0430Z.080312T0600Z.000000T0000Z.NR/ 951 AM EDT TUE MAR 11 2008 THE FLOOD WARNING CONTINUES FOR THE CONCORD RIVER AT LOWELL. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 AM TUESDAY THE STAGE WAS 8.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * IMPACT...AT 8.0 FEET...LOW LYING AREAS ALONG THE CONCORD RIVER WILL BE FLOODED. THE AREA MOST PRONE TO FLOODING IS A SMALL SECTION OF BILLERICA ALONG ELSIE AVENUE OFF RIVER STREET. $$ MAC017-021-120150- /O.CON.KBOX.FL.W.0022.000000T0000Z-080312T1400Z/ /DOVM3.1.ER.080310T2215Z.080311T1330Z.080312T0600Z.NO/ 951 AM EDT TUE MAR 11 2008 THE FLOOD WARNING CONTINUES FOR THE CHARLES RIVER AT DOVER. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM TUESDAY THE STAGE WAS 5.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * IMPACT...AT 5.0 FEET...PEOPLE LIVING ALONG THE CHARLES RIVER SHOULD PREPARE FOR FLOODING OF LOW LYING AREAS ALONG THE RIVER. SUSCEPTIBLE LOCATIONS INCLUDE LOW LYING AREAS ALONG FISHER STREET IN NEEDHAM AND A SMALL AREA ON THE SOUTH NATICK AND WELLESLEY LINE ALONG RIVER STREET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 5:48 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 10, 5:48 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
548 PM EDT MON MAR 10 2008
.SYNOPSIS...
WEAK LOW PRESSURE OVER THE GREAT LAKES WILL TRACK JUST SOUTH OF NEW
ENGLAND LATE TONIGHT AND EARLY TUE. A FAST MOVING CLIPPER MAY BRING
SOME LIGHT SNOW AND RAIN LATE TUE NIGHT INTO WED. RAIN AND SNOW
SHOWERS ARE POSSIBLE WITH AN APPROACHING COLD FRONT FRIDAY AND EARLY
SATURDAY. A COASTAL STORM WILL AFFECT THE REGION SATURDAY NIGHT AND
SUNDAY. HIGH PRESSURE THEN BRINGS DRIER WEATHER MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MARINE FORECAST UPDATED 540 PM FOR REPORTS OF 5 FOOT SEAS AND GUSTS
25-30 KNOTS NEAR ENTRANCE TO BUZZARDS BAY AND SOUTH OF MARTHAS
VINEYARD. ADDED SMALL CRAFT ADVISORY FROM RI SOUND TO NANTUCKET SOUND
THROUGH 05Z. REMAINDER OF FORECAST UNCHANGED.
NOTING SCT-BKN MID DECK INTO WESTERN CT AT 20Z WELL AHEAD OF WEAK
LOW MOVING OUT OF WESTERN OH. ALSO SEE A WEAKNESS IN THE SURFACE
PRESSURE PATTERN OVER THE REGION...WHICH COULD ACCOUNT FOR A BRIEF
WIND SHIFT TO W-SW OVER E MA. AS HIGH BUILDS OFF THE COAST
TONIGHT...EXPECT WINDS TO DECREASE AS THE LOW SHIFTS E.
MODELS IN FAIRLY GOOD AGREEMENT WITH THE MOVEMENT OF THIS WEAK
FEATURE. NOT EXPECTING ANY MEASURABLE PRECIP FROM THIS AS SYSTEM
CONTINUES TO LACK DEEP LAYER MOISTURE. CAN NOT RULE OUT A FLURRY
THAT MAY SNEAK INTO THE ISLANDS WELL AFTER MIDNIGHT. MODEL BUFKIT RH
CROSS SECTIONS ALSO SHOW BRIEF PERIOD OF CLOUDS ESPECIALLY ACROSS
CT/RI/SE MA...SO INCLUDED SOME CLOUDS IN THE FORECAST. RH CROSS
SECTIONS ALSO SHOW HOW QUICKLY DRIER AIR WORKS IN FROM THE N AS THE
WEAK LOW SLIDES BY WELL S OF NANTUCKET TOWARD MORNING.
FOR OVERNIGHT LOWS...LEANED TOWARD THE MAVMOS GUIDANCE WITH A LITTLE
CONTRIBUTION FROM THE PREVIOUS FORECAST.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
MODELS REMAIN IN GOOD AGREEMENT WITH PUSHING THE WEAK LOW OFFSHORE
TUESDAY MORNING. BEST SHOT OF FLURRIES APPEARS CONFINED TO THE
ISLANDS...MAINLY BLOCK ISLAND...AROUND THE MORNING COMMUTE TIME.
OTHERWISE...EXPECT ANY CLOUDINESS TO QUICKLY CLEAR BY MIDDAY.
HOWEVER...THIS WILL BE SHORT LIVED AS NEXT BATCH OF CLOUDS WORKS SE
FROM NORTHERN NEW ENGLAND AND UPSTATE NEW YORK TUESDAY AFTERNOON.
ANOTHER WEAK LOW OUT OF SOUTHERN ONTARIO AND ITS ASSOCIATED COLD
FRONT PUSH SE...SO EXPECT CLOUDS TO BE INCREASING FROM NW-SE WITH
BEST CONDITIONS ACROSS SE MA AND THE ISLANDS IN THE AFTERNOON.
EXPECT TEMPS TO REBOUND TO NEAR NORMAL LEVELS AS WINDS SHIFT TO SW
AHEAD OF APPROACHING FRONT.
ON TUESDAY NIGHT...LIGHT PRECIP WILL WORK INTO SW NH/NW MA AROUND
MIDNIGHT OR SO. WITH POSITIVE TILT UPPER TROUGH...THIS SYSTEM WILL
AGAIN MOVE STEADILY THROUGH WITH MOST OF ITS MOISTURE REMAINING OVER
NORTHERN AND CENTRAL AREAS THROUGH THE NIGHT. EXPECT A LIGHT SNOW
EVENT...WITH AMOUNTS AN INCH OR LESS MAINLY OVER THE HIGHER TERRAIN
AND S NH. APPEARS MOISTURE WILL WORK INTO E MA/CAPE COD BY MORNING.
LEANED THE OVERNIGHT LOWS ON THE RELATIVELY MILD SIDE...A BIT ABOVE
MOST GUIDANCE DUE TO CLOUDS AND LIGHT SW FLOW. THIS WAS CLOSE TO A
BLEND OF THE NAM/GFS 2M TEMPS WITH A LITTLE CONTRIBUTION FROM MOS
GUIDANCE.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
CLIPPER LOW MOVES OFFSHORE WEDNESDAY. LINGERING SNOW SHOWERS MAY
CHANGE TO RAIN SHOWERS AS THE DAY WARMS WEDNESDAY.
HIGH PRESSURE THEN BUILDS FAIR WEATHER FOR WEDNESDAY NIGHT AND
THURSDAY. CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR RADIATIONAL
COOLING OVER THE INTERIOR WITH DEWPOINTS IN THE TEENS AND 20S GIVING
A SENSE OF WHERE THE MIN TEMPS WILL GO TO. INCREASING HIGH CLOUDS
DURING THURSDAY WITH SOME LOWER CLOUDS LATE IN THE DAY. THE FOCUS
FOR THE CLOUDS SHOULD BE A WARM FRONT WITH DEVELOPING SOUTH FLOW OVER
MOST OF OUR FORECAST AREA AND SOUTHEAST FLOW OVER SOUTHERN VT AND
SOUTHERN NH. LIFT AND MOISTURE SEEM TO COLLECT IN THIS AREA AND MAY
BRING A CHANCE OF SHOWERS TO SOUTHERN NH AND NORTHWEST MASS. LOW
LEVEL TEMPS ARE FORECAST IN THE RANGES EQUIVALENT TO -5C TO -7C AT
850 MB...WHICH WOULD SUPPORT MID TO UPPER 40S.
PTYPE THURSDAY NIGHT/EARLY FRIDAY IS A QUESTION AT THIS TIME. TEMPS
SHOULD MAINLY SUPPORT RAIN...COULD BE SOME LIGHT SNOW IN THE
INTERIOR BUT WITH LITTLE ACCUMULATION.
MODEL SOLUTIONS AGREE ON A STORM FOR THE WEEKEND...AND SIMILAR TIMING
FOR SATURDAY NIGHT AND SUNDAY. BUT DIFFERENCES CONTINUE ONCE THE
STORM CENTER MOVES OFFSHORE WITH THE ECMWF FARTHEST SOUTH AND THE
OPERATIONAL GFS WEST OF THE GFS ENSEMBLE MEAN. THE ECMWF ALSO HOLDS
MOST OF THE PRECIP OFFSHORE. WE WILL INSTEAD GO WITH THE GFS
PLACEMENT...WHICH BRINGS 2 TO 4 TENTHS OF WATER EQUIVALENT AND
TEMPERATURES THAT COULD KEEP THAT AS SNOW OVER THE INTERIOR. AS THIS
IS A DAY 6 FORECAST...WILL KEEP AN EYE ON THIS POTENTIAL STORM BUT
NOT GET TOO EXCITED FOR NOW.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
TONIGHT...
EXPECT MAINLY VFR CONDITIONS WITH CEILINGS MAINLY AOA 5KFT. CEILINGS
WILL LOWER CLOSE TO MVFR FROM NEAR KWST-KUUU-KCQX SOUTHWARD AFTER
MIDNIGHT AS SOME FLURRIES COULD SNEAK IN. NOT EXPECTING VSBY
RESTRICTIONS AT THIS POINT.
TUESDAY...
BRIEF PERIOD OF MVFR CEILINGS ALONG THE SOUTH COAST ALONG WITH A FEW
FLURRIES FROM NEAR KBID-KMVY SOUTHWARD THROUGH MID MORNING.
OTHERWISE VFR.
TUESDAY NIGHT...
VFR TO START. EXPECT CEILINGS TO LOWER TO VFR-MVFR ACROSS S NH/MOST
OF MA. POCKETS OF LIGHT SNOW DEVELOPING ACROSS S NH AFTER
MIDNIGHT...PUSHING SE DURING THE EARLY MORNING HOURS WITH BRIEF MVFR
VSBYS.
WEDNESDAY...OCCASIONAL MVFR IN LIGHT SNOW SHOWERS EARLY...OTHERWISE
VFR.
THURSDAY...VFR MOST OF THE DAY BUT COULD BE SOME MVFR THURSDAY NIGHT
IN RAIN AND SNOW SHOWERS.
FRIDAY AND SATURDAY...AREAS OF MVFR IN RAIN SHOWERS.
&&
.MARINE...
TONIGHT...EXPECT W WINDS AT 10-20 KTS WITH SOME GUSTS TO 30
KTS...THOUGH DIMINISHING BY MIDNIGHT OR SO. SEAS SUBSIDING. EXPECT
SEAS TO LOWER TO BELOW 5 FEET ON THE SOUTHERN WATERS BY MIDNIGHT.
TUESDAY AND TUESDAY NIGHT...
LIGHT W WINDS WILL BECOME SW TUESDAY NIGHT. SEAS 4 FEET OR LESS
THROUGH PERIOD. SCATTERED FLURRIES OR LIGHT SNOW MAY MOVE ACROSS THE
SOUTH COASTAL WATERS TUESDAY MORNING.
TUESDAY NIGHT...WINDS AND SEAS REMAIN BELOW SCA THRESHOLDS.
WEDNESDAY...SCA WINDS ACROSS THE COASTAL WATERS.
THURSDAY...WINDS AND SEAS DECREASE AS HIGH PRESSURE MOVES OVER THE
WATERS.
THURSDAY NIGHT THROUGH FRIDAY...SCA CONDITIONS POSSIBLE ON THE
SOUTHERN OUTER WATERS.
SATURDAY...WINDS AND SEAS DECREASE AS HIGH PRESSURE MOVES OVER THE
WATERS.
&&
.HYDROLOGY...
MOST RIVERS AND STREAMS THAT ARE IN FLOOD /MINOR TO MODERATE/ ACROSS
SOUTHERN NEW ENGLAND HAVE CRESTED AND CONTINUE TO SLOWLY RECEDE. THE
EXCEPTION WAS THE CONNECTICUT RIVER...WHICH IS IN FLOOD AND
CONTINUES TO RISE.
ESSENTIALLY WE ARE LOOKING AT A DRY PATTERN FOR THE BALANCE OF THE
WORK WEEK. ANY PRECIPITATION EARLY TUE WILL BE VERY LIGHT AND IN
THE FORM OF LIGHT SNOW OR FLURRIES. THIS WILL GIVE RIVERS AND
STREAMS TIME TO RECOVER FROM THIS PAST EVENT. IN ADDITION...
TEMPERATURES ARE EXPECTED TO BE AT OR BELOW NORMAL. THIS WILL LIMIT
ANY SNOW MELT ACROSS THE HEADWATERS OVER NORTHERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE. THIS WILL LIMIT THE AMOUNT OF RUNOFF FROM
SNOW MELT CONTRIBUTION.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR ANZ232>235-254-
255.
&&
SYNOPSIS...WTB
NEAR TERM...WTB/EVT
SHORT TERM...EVT
LONG TERM...WTB
AVIATION...WTB/EVT
MARINE...WTB/EVT
HYDROLOGY...Hazardous weather outlook, Mar 10, 4:18 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 418 PM EDT MON MAR 10 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-112030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 418 PM EDT MON MAR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE SEE OUR LATEST FLOOD STATEMENT PRODUCT FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WEAK DISTURBANCE MAY BRING UP TO AN INCH OF FRESH SNOW TO PORTIONS OF INTERIOR SOUTHERN NEW ENGLAND LATE TUESDAY NIGHT AND WEDNESDAY MORNING. A COLD FRONT MAY BRING AN INCH OR LESS OF FRESH SNOW TO PARTS OF SOUTHERN NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS THURSDAY NIGHT AND FRIDAY MORNING. A MORE SUBSTANTIAL STORM IS POSSIBLE SATURDAY NIGHT AND SUNDAY WITH POTENTIAL FOR SEVERAL INCHES OF SNOW AND GUSTY WINDS. CONFIDENCE ON THIS STORM IS LOW...BUT THE PROGRESS OF THE WEEKEND FORECAST SHOULD BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-112030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 418 PM EDT MON MAR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Connecticut, 2008River Flood Warnings in Massachusetts, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.